The Annals of Applied Probability

Optimal Consumption and Portfolio Policies with an Infinite Horizon: Existence and Convergence

Chi-Fu Huang and Henri Pages

Full-text: Open access

Abstract

We provide sufficient conditions for the existence of a solution to a consumption and portfolio problem in continuous time under uncertainty with an infinite horizon. When the price processes for securities are diffusion processes, optimal policies can be computed by solving a linear partial differential equation. We also provide conditions under which the solution to an infinite horizon problem is the limit of the solutions to finite horizon problems when the horizon increases to infinity.

Article information

Source
Ann. Appl. Probab., Volume 2, Number 1 (1992), 36-64.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1177005770

Digital Object Identifier
doi:10.1214/aoap/1177005770

Mathematical Reviews number (MathSciNet)
MR1143392

Zentralblatt MATH identifier
0749.60039

JSTOR
links.jstor.org

Subjects
Primary: 60G44: Martingales with continuous parameter
Secondary: 90A16 60J60: Diffusion processes [See also 58J65]

Keywords
Convergence existence of optimal portfolios infinite horizon martingales

Citation

Huang, Chi-Fu; Pages, Henri. Optimal Consumption and Portfolio Policies with an Infinite Horizon: Existence and Convergence. Ann. Appl. Probab. 2 (1992), no. 1, 36--64. doi:10.1214/aoap/1177005770. https://projecteuclid.org/euclid.aoap/1177005770


Export citation